Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 345, NWS Jackson, MS

August 21, 2014Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2014, 6:10 PM CDT for Simpson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 6:10 PM CDT (23:10 UTC)
Expired
Aug 21, 2014, 6:37 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WUUS54 KJAN 212310
SVRJAN
MSC127-220000-
/O.NEW.KJAN.SV.W.0345.140821T2310Z-140822T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAGEE...AND
  MOVING NORTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANATORIUM AROUND 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3178 8978 3195 8981 3198 8966 3191 8965
      3180 8966
TIME...MOT...LOC 2311Z 176DEG 8KT 3188 8970

HAIL...1.00IN
WIND...60MPH

$$

JA
1 follow-up statement
466 
WWUS54 KJAN 212337
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT THU AUG 21 2014

MSC127-212347-
/O.CAN.KJAN.SV.W.0345.000000T0000Z-140822T0000Z/
SIMPSON MS-
637 PM CDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3178 8978 3195 8981 3198 8966 3191 8965
      3180 8966
TIME...MOT...LOC 2337Z 176DEG 8KT 3194 8970

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:15 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 21, 4:15 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 21 2014

.DISCUSSION...A MESOSCALE CONVECTIVE VORT LEFTOVER FROM CONVECTION
YESTERDAY HAS HELPED TO SPUR SCATTERED TO NUMEROUS SHOWERS AND
STORMS IN THE LAST SEVERAL HOURS...FOCUSED ACROSS CENTRAL LA AND FAR
SOUTHWESTERN MS. ELSEWHERE THE EFFECT OF THE PREVAILING AND
STRENGTHENING RIDGE ALOFT IS KEEPING CONVECTION ISOLATED AT BEST.
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING
HOURS ANTICIPATE CONVECTION TO REMAIN MOST CONCENTRATED OVER
SOUTHWESTERN ZONES WITH LITTLE IMPETUS TO LINGER MUCH PAST SUNSET.
WE WILL BE WATCHING MORE VIGOROUS CELLS CLOSELY OVER THE NEXT FEW
HOURS FOR MICROBURST POTENTIAL SINCE THE ENVIRONMENT IS SOMEWHAT
SUPPORTIVE OF ENHANCED DOWNDRAFTS. ANY SEVERE ACTIVITY SHOULD BE
EXTREMELY ISOLATED AT BEST AND THUS NOTHING WILL BE MENTIONED IN THE
HWO.

THE PATCHY RAINFALL IN WESTERN ZONES THIS AFTERNOON IS HELPING TO
BREAK THE HEAT A BIT IN THOSE AREAS...BUT ELSEWHERE HOT AND MUGGY
CONDITIONS ARE LEADING TO HEAT INDEX VALUES RANGING FROM 100 TO 105
CURRENTLY. MUGGY AND UNCOMFORTABLE CONDITIONS WILL PERSIST INTO THIS
EVENING BUT CONDITIONS SHOULD COOL DOWN ENOUGH LATE TONIGHT TO KEEP
HEAT ADVISORIES FROM BECOMING NECESSARY (SINCE LOW TEMPS REMAINING
ABOVE 75 ARE ALSO CRITERIA TO MEET ADVISORY STATUS). TOMORROW AND
INTO THE WEEKEND THE PREVIOUSLY-MENTIONED RIDGE WILL BE AN EVEN
BIGGER PLAYER...INCREASING HEAT AND DOING A BETTER JOB AT
SUPPRESSING AFTERNOON CONVECTION. MAV HIGHS IN THE MID TO UPPER 90S
TOMORROW THROUGH THE WEEKEND LOOK MAINLY ON TRACK WITH LOW
TEMPERATURES STILL EXPECTED TO REMAIN UNDER WHAT IS NEEDED TO
SATISFY HEAT ADVISORY CRITERIA. AFTER TODAY ANY ISOLATED AFTERNOON
SHOWERS AND STORMS IN OUR REGION SHOULD BE CONFINED TO FAR SOUTHERN
AREAS...SOMEWHAT TIED TO SEABREEZE BOUNDARIES CASCADING NORTH FROM
THE COAST. /BB/

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT THU AUG 21 2014/

LONG TERM...MONDAY THROUGH WEDNESDAY...AS WE GO INTO NEXT WEEK DEEP
MOISTURE WILL BUILD ACROSS THE REGION FROM THE EAST. THIS WILL GIVE
THE REGION A BREAK IN WARM AFTERNOON HIGH TEMPERATURES. THUS 850MB
TEMPS WILL COOL SOME INTO THE MIDDLE 20S DEGREE C. RAIN CHANCES WILL
PICK UP AS DEEP TROPICAL MOISTURE BUILDS ACROSS THE REGION AND PWATS
WILL INCREASE TO AROUND 2.2 INCHES. THERE WILL BE DECENT INSTABILITY
FOR SOME CONVECTIVE CHANCES FROM MONDAY THROUGH WEDNESDAY WITH SOME
LOCALLY HEAVY RAINFALL POTENTIAL. THE MEAN RIDGING WILL FLUCTUATE
SOME DURING THE UPCOMING WORK WEEK.

AS FAR AS THE TROPICS ARE CONCERNED MODELS ARE GENERALLY TRENDING
TOWARD KEEPING TROPICAL SYSTEMS AWAY FROM THE GULF OF
MEXICO...PUSHING THEN OFF THE EAST COAST. HOWEVER...WE WILL STILL BE
MONITORING THE SITUATION CLOSELY AS A FEW GFS AND EUROPEAN ENSEMBLE
MEMBERS DO STILL MANAGE TO PUSH TROPICAL LOWS INTO THE GULF AS THEY
AVOID BEING PICKED UP BY THE TROUGH TO THE NORTH.

AS FAR AS MODEL DIFFERENCES GO MOST OF THE ENSEMBLES... EURO...NAVY
AND UK MODELS KEEP THE MEAN RIDGE DOMINANT OVER OUR REGION. THE GFS
TRIED TO BRING AN UPPER TROUGH OVER THE CENTRAL PLAINS AND
EVENTUALLY PUSHED A FRONT TOWARD THE REGION FOR THE LATER PART OF
THE WORK WEEK...WHICH SEEMS TO BE AN OUTLIER. MODELS WERE IN GENERAL
AGREEMENT WITH THE WEEKEND HEAT AND INCREASE IN TROPICAL MOISTURE
FROM THE EAST FOR NEXT WEEK.

ALL IN ALL...DID NOT MAKE TOO MANY LARGE DEVIATIONS FROM MEX POPS
AND TEMPS THROUGH THE EXTENDED PERIOD. /17/BB/

&&

.AVIATION...VFR CONDS CURRENTLY PREVAIL AT ALL TAF SITES AND WILL
CONTINUE AT MOST INTO THE EVENING. SHOWERS/STORMS ARE PSBL AT MAINLY
IN W TO SW MS TO NE LA...WHICH COULD POTENTIALLY BRING DOWN
KGLH/KJAN TO MVFR/IFR CEILINGS BRIEFLY AROUND 20-23Z. WINDS WILL BE
LIGHT MAINLY FROM THE W TO SW AROUND 4-8KTS THIS AFTERNOON. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  97  74  97 /  13   8   8  10
MERIDIAN      72  97  72  98 /  12   9  10   9
VICKSBURG     72  96  72  97 /  13   7   4   8
HATTIESBURG   74  97  74  98 /  13  19   8  19
NATCHEZ       73  94  73  95 /  13  14   4  14
GREENVILLE    74  97  73  98 /  12   5   4   2
GREENWOOD     73  97  72  98 /  11   5   5   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DC/17
Hazardous weather outlook, Aug 21, 2:33 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT THU AUG 21 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
233 PM CDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

THERE IS AN ELEVATED RISK FOR DANGEROUS AFTERNOON HEAT AND HUMIDITY
LEVELS FRIDAY AS MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE 101 TO
105 DEGREES OVER THE ENTIRE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

MAXIMUM HEAT INDEX VALUES RANGING BETWEEN 103 AND 108 ARE EXPECTED
TO CONTINUE OVER THE ENTIRE OUTLOOK AREA EACH AFTERNOON THIS WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

19

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO
 THREE DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 21, 5:19 PM CDT, 51 minutes before
MSZ055-056-064-065-212245-
SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
519 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU AUG 21 2014

...STRONG STORM OVER NORTHWEST COVINGTON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF CLEM AT 519 PM CDT.
THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN COVINGTON...NORTH CENTRAL JEFFERSON DAVIS...
SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3182 8989 3188 8964 3166 8960 3162 8980
TIME...MOT...LOC 2219Z 166DEG 2KT 3173 8973

EEC
Special weather statement, Aug 21, 5:32 PM CDT, 38 minutes before
MSZ049-212300-
RANKIN MS-
532 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT THU AUG 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER JOHNS AND NEAR PUCKETT AT 531 PM
CDT...MOVING NORTHWEST AT 5 MPH.

PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

THIS STORM COULD MERGE WITH A SEVERE STORM IN CENTRAL RANKIN COUNTY
AND BECOME SEVERE TOWARDS SOUTHEAST RANKIN COUNTY.

LAT...LON 3210 8997 3218 8973 3204 8973 3204 8980
      3205 8993
TIME...MOT...LOC 2231Z 147DEG 5KT 3212 8983

JA
Local storm report, Aug 21, 5:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             4 ENE BRANDON           32.31N 89.94W
08/21/2014  E1.00 INCH       RANKIN             MS   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL AND VERY STRONG WINDS
            REPORTED ALONG TRICKHAMBRIDGE RD

&&

DL
Special weather statement, Aug 21, 5:43 PM CDT, 27 minutes before
MSZ034-035-040-041-212315-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-
543 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT THU AUG 21 2014

...STRONG STORM OVER NORTHERN SHARKEY AND SOUTHERN WASHINGTON
COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DELTA CITY AT 543 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME WEST CENTRAL HUMPHREYS...EXTREME NORTH CENTRAL
ISSAQUENA...NORTHERN SHARKEY AND SOUTHEASTERN WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3325 9096 3324 9066 3300 9071 3301 9093
TIME...MOT...LOC 2243Z 182DEG 2KT 3309 9081

EEC
Special weather statement, Aug 21, 5:46 PM CDT, 24 minutes before
LAZ015-212315-
RICHLAND LA-
546 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT THU AUG 21 2014

...STRONG STORM OVER WESTERN RICHLAND PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF BUCKNER AT 547 PM
CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3233 9202 3238 9201 3243 9197 3243 9190
      3221 9193 3221 9200 3226 9201 3227 9200
      3227 9203 3228 9204
TIME...MOT...LOC 2247Z 206DEG 18KT 3234 9201

EEC
Special weather statement, Aug 21, 6:02 PM CDT, 8 minutes before
MSZ049-212335-
RANKIN MS-
602 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT THU AUG 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF PELAHATCHIE AT
603 PM CDT...MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3244 8981 3233 8973 3228 8983 3241 8991
TIME...MOT...LOC 2303Z 240DEG 4KT 3237 8981

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:41 PM CDTSpecial Weather StatementJANFranklin59 min
Aug 21, 4:00 PM CDTSpecial Weather StatementJANCopiah60 min
Aug 21, 4:20 PM CDTSpecial Weather StatementJANLincoln30 min
Aug 21, 4:36 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 21, 4:41 PM CDTSpecial Weather StatementJANLawrence29 min
Aug 21, 5:06 PM CDTSpecial Weather StatementJANLawrence29 min
Aug 21, 5:09 PM CDTSpecial Weather StatementJANCopiah31 min
Aug 21, 5:13 PM CDTSpecial Weather StatementJANRankin32 min
Aug 21, 5:15 PM CDTSevere Thunderstorm WarningJANLawrence30 min
Aug 21, 5:19 PM CDTSpecial Weather StatementJANJefferson Davis26 min
Aug 21, 5:25 PM CDTSevere Thunderstorm WarningJANRankin31 min
Aug 21, 5:30 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith30 min
Aug 21, 5:32 PM CDTSpecial Weather StatementJANRankin28 min
Aug 21, 5:39 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson44 min
Aug 21, 5:43 PM CDTSpecial Weather StatementJANWashington32 min
Aug 21, 6:02 PM CDTSpecial Weather StatementJANRankin33 min
Aug 21, 6:13 PM CDTSpecial Weather StatementJANMadison32 min
Aug 21, 6:18 PM CDTSpecial Weather StatementJANLamar32 min
Aug 21, 6:28 PM CDTSevere Thunderstorm WarningJANMadison34 min
Aug 21, 6:42 PM CDTSpecial Weather StatementJANSmith28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.